MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used outside of a procedure.It was reported that the non-medtronic scanner had software recently updated and a router installed.Communication between the scannerand the thermal therapy system was established.However, when running the 2-plane temperature (tmap), only the first two slices were coming into the live session and then the connection would time out.Both planes were visible in the remote folder and the "last image received" info on the connection status bar was updating correctly for a 2-plane tmap.Troubleshooting was performed and the scanner was rebooted.It was noted that the scanner did not shut down cleanly, so the customer had to do a hard reset.A manufacturer representative redid the scan steps and the same problem with the 2-plane tmap occurred.A 1-plane tmap worked.A 3-plane tmap was performed and that also did not work.The manufacturer representative checked the settings on the 2-plane tmap and everything looked correct.The non-medtronic scanner protocol was updated with the software tags and the 2d distortion correction.The unfiltered images was checked as required for the software connection.It was noted that the tech had deleted template scans from the protocol list after the scan had been run.There was no patient involved.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: m450001b022, software version 3.3.2 h3, h6) a system checkout was performed and found that the system was performing as intended.Codes b01, c19, and d14 are applicable.Analysis confirmed a software issue impacting the reception of images on the thermal therapy system following the review of logs and image data.It was suspected that the cause was related to the non-medtronic scanner.Codes b01, c10, and d02 are applicable.This regulatory report is being submitted due to retrospective review through capa: 626390.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21653313
Report Number1723170-2025-01396
Device Sequence Number21159404
Product Code GEX
UDI-Device Identifier00643169655935
UDI-Public00643169655935
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11."
Patient SexUnknown